MAUDE Adverse Event Report: STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS

STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/13/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Results: (operational problem): visual inspection of the returned product found the lens torn into two pieces.Both haptics were torn, with pieces missing.(b)(4).
 
Event or Problem Description
The reporter stated the surgeon was inserting a micl12.6 implantable collamer lens, -10.5 diopter, in the patient's left eye (os) and the lens tore.Part of the lens remained in the cartridge and the other part was in the patient's eye.The incision was enlarged to remove the lens from the eye within the same surgery.The backup lens was implanted with no problem.The patient's post-op best-corrected visual acuity (bcva) was 20/20.The reporter was unsure about the cause of the event but there was a tension during insertion.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch report will be submitted.

Brand Name
ICL (IMPLANTABLE COLLAMER LENS)
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5822523
Report Number2023826-2016-00980
Device Sequence Number18992497
Product Code MTA
UDI-Device Identifier00841542103039
UDI-Public(01)00841542103039(17)180430
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/30/2018
Device Model NumberMICL12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2016
Initial Report FDA Received Date07/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INJECTOR MODEL: MSI-PF - LOT NUMBER: 1352089
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR